MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 4.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 4.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the aviator balloon catheter ruptured.There was no patient injury.
 
Additional Manufacturer Narrative
During use the aviator balloon catheter ruptured.There was no patient injury.The product was returned for analysis.One non-sterile aviator plus.014 4.0x20 142cm balloon catheter was returned.Per visual analysis, the balloon was noted to have been inflated and deflated.A rupture damage was noted on the balloon.Per functional analysis a leak test was performed.A leakage was noted at the distal seal balloon area due to a rupture.Per sem analysis the external surface of balloon revealed evidence of scratches and abrasion marks adjacent to the balloon axial burst and at the proximal part of the rupture.Based on available evidence it was concluded that is very likely that the same factors that caused the abrasions and scratch marks on the balloon outer surface also contributed to the axial burst condition noted.The internal surface of the balloon and proximal marker bands did not reveal any evidence of damages.No other anomalies were found during the analysis.A product history record (phr) review of lot 17616869 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the very limited information available for review, vessel characteristics (although unknown) may have contributed to the burst as evidenced by scratches and abrasions noted on the outer surface during analysis.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key7411929
Report Number9616099-2018-02047
Device Sequence Number19175790
Product Code LIT
UDI-Device Identifier20705032005743
UDI-Public20705032005743
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Model Number4244020W
Device Catalogue Number4244020W
Device Lot Number17616869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Distributor Facility Aware Date03/13/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1